Indian Journal of Dermatology
CASE REPORT
Year
: 2013  |  Volume : 58  |  Issue : 5  |  Page : 380--382

Docetaxel-induced hand and foot syndrome in a patient with metastatic breast carcinoma


Ravichandran Gurumurthi1, Ramesh BV Nimmagadda2, Subhashini Mohan1 
1 Department of Dermatology, Apollo Speciality Cancer Hospital, Anna salai, Chennai, India
2 Department of Medical Oncology, Apollo Speciality Cancer Hospital, Anna salai, Chennai, India

Correspondence Address:
Ravichandran Gurumurthi
Apollo Speciality Cancer Hospital, Padma Complex, 320, Anna Salai, Chennai - 600 035
India

Hand and foot syndrome (HFS) is a well-known complication of chemotherapeutic drugs given in a dose-dense manner. Our patient was a 52-year-old female with metastatic breast carcinoma on salvage chemotherapy regimen with docetaxel at a dose of 60 mg/m 2 . The patient had grade 3 HFS characterized by symmetrical, tender, and erythematous skin lesions over the palms and soles associated with dysesthesia necessitating interruption of treatment. She developed this syndrome at a much lower dose than previously described due to her altered hepatic function. An insight regarding this unique distressing side-effect and assessment of various contributing factors would help us identify and treat the patient at the earliest.


How to cite this article:
Gurumurthi R, Nimmagadda RB, Mohan S. Docetaxel-induced hand and foot syndrome in a patient with metastatic breast carcinoma.Indian J Dermatol 2013;58:380-382


How to cite this URL:
Gurumurthi R, Nimmagadda RB, Mohan S. Docetaxel-induced hand and foot syndrome in a patient with metastatic breast carcinoma. Indian J Dermatol [serial online] 2013 [cited 2020 Aug 11 ];58:380-382
Available from: http://www.e-ijd.org/article.asp?issn=0019-5154;year=2013;volume=58;issue=5;spage=380;epage=382;aulast=Gurumurthi;type=0